|HIV meds and hemmorhoids
Mar 30, 2004
I have been having a problem that keeps getting worse. I have found that with my HIV meds, I defecate more often, and there is more strain necessary when I do. (I am currently on Combivir/Sustiva). I have developed a hemmorhoid that my doctor noticed when treating a mild anal warts outbreak, and it is quite painful when I am defecating (and for the time after), and it bleeds each time as well. I don't know how I can relieve this and/or make it go away if I continue to strain when I go to the bathroom, but I don't have any other way to get it out. Please help. Thank you.
| Response from Dr. Henry
The meds you are now on usually aren't too irritating to the lower GI tract. Once you have an active irritated hemorrhoid it can be hard to deal with. Increasing fiber intact, fluids, exercise, sitz baths, TUCKS pads--all can help. Often they are managed surgically-I would consider seeing a surgeon. I don't have any easy suggestions as to what other HIV meds you could switch to that I have any confidence would clearly improve things for you. kH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.